Discussions that mention synthroid

Men's Health board


[QUOTE=misterd33;3383749]Thank you for your reply. I live in a very rural area and we don't have much of a choice for endo. The T powder is not T but is T stimulator powder you put in water. I have a high allergic re-action to artificial drugs since my cancer treatment and we are sticking to natural drugs for now. I just received my TSH levels. TSH = 4.91 Range .27 - 4.2 ul/ml
T4 = 1.06 Range .7 - 1.7 ng/dl
T3 = 3.8 Range 2.6 - 4.4 pg/ml
The only thing is the TSH and this is the output of the pituitary and I don't know what a high TSH indicates.

current ok range for TSH is .27 - 2.99. you are hypo. being hypo will cause low T. your t4/t3 nubmers are fine which basically means the pit is working right. your thyroid might be your problem and needs to be treated. Synthroid is the replacement hormone for that. Its a very delicate hormone that has tob e taken by itself. no ohter oral medicines can be taken at the same time. My doc said give a hour and a half between taking anyother med.

you also got to remember that hormones aren't drugs they are hormones taht naturally occur in your body. hormone enhancers are very spotty adn dont work over long periods of time. T isn't even an oral medicine its topical or an injection.

I'm not saying dont try your powder just saying it might not be the cure your looking for. It might put a bandaid on it for a bit.
Jinxy is right on spot. Your problem is high estrogen it seems. Do not take any T replacment at this time. Try lowering E first. Jinxy hit on all the right things to try. You have already tried DIM. Try Indoplex with DIM by Photopharmica. Not all DIM's are equal. Also try 30 mg of zinc per day, Resveratrol (2 - 200 mg caps per day). In addition as Jinxy said, cut back on alcohol and lose any extra fat if possible. All of these will help. There are also prescriptions you can take to lower E like arrimidex. Finally another prescription drug, clomid, can block the E from attaching to the receptors in your hypothalmus. This can help raise T.

You should also know that the current thinking is that it is high estrogen that causes prostate problems, not high T as was previously thought. So you really need to deal with the high E, especially at your age.

I think what your doctor is talking about with the heart problems is that sometimes T replacement can "thicken" your blood..... meaning it can raise your red blood count which causes your blood to be thicker. This can be problematic but it is not that common and usually only occurs when T replacement dose is too high. In any event I don't think you need T replacement...you need to reduce Estrogens.

Also, your TSH is way too high. TSH (thyroid stimulating hormone) is secreted by the pituitary in your brain to tell your pituitary to make more T3 and T4. It can also effect other organs in the body especially when too high. It should be under 3. Synthroid is the solution (or another drug called Armour). If TSH is too high it can also cause the thyroid to swell.